Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 387, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2000, 12:53 PM CDT for Tallapoosa County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 12:53 PM CDT (17:53 UTC)
- Expired
- Aug 9, 2000, 1:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 091753 SVRBHM ALC123-091845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA * UNTIL 145 PM CDT * AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW SITE...OR ABOUT 12 MILES NORTHEAST OF ALEXANDER CITY...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...JACKSONS' GAP STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:52 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 9, 9:52 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 952 AM CDT WED AUG 09 2000 WILL SEPARATE OUT THE SOUTHERN PORTION OF THE AREA AND RAISE HIGH TEMPS TO THE UPPER 90S. WILL ALSO ADD SOME HEAT INDEX WORDING TO THIS SET OF ZONES. OTHERWISE...CURRENT FORECAST IS ON TRACK. .BHM...NONE.
In the hours before
Special weather statement, Aug 9, 7:00 AM CDT, 5 hours 53 minutes before
ALZ001>038-040>050-091800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT WED AUG 9 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A RIDGE OF HIGH PRESSURE WILL REMAIN OVER ALABAMA TODAY. ISOLATED THUNDERSTORMS COULD OCCUR ACROSS THE AREA...THIS AFTERNOON AND THROUGH THE EVENING HOURS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. #
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 49 min |
| Aug 9, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 39 min |
| Aug 9, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 27 min |
| Aug 9, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 54 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 38 min |
| Aug 9, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 39 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 9, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 46 min |
| Aug 9, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 34 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 49 min |
| Aug 9, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 46 min |
| Aug 9, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 23 min |
| Aug 9, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
| Aug 9, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.